Advertisement

SeMA Journal

, Volume 63, Issue 1, pp 53–63 | Cite as

Extending the applicability of Newton’s method by improving a local result due to Dennis and Schnabel

  • I. K. Argyros
  • D. GonzálezEmail author
Article

Abstract

We present a tighter local convergence result for Newton’s method under generalized conditions of Kantorovich type than the one given by Dennis and Schnabel (Numerical methods for unconstrained optimization and nonlinear equations. SIAM, Philadelphia, 1996) and by Ezquerro et al. (J Comput Appl Math 236:2246–2258, 2012) by using more precise majorizing functions and sequences. These improvements are obtained under the same computational cost as in the earlier studies. Numerical examples are also provided to show that the new convergence radii are larger and the new error bounds are tighter than the older ones.

Keywords

Newton’s method Local convergence Order convergence 

Mathematics Subject Classification (2000)

47H99 65J15 

Notes

Acknowledgments

This scientific work has been supported by the ‘Proyecto Prometeo’ of the Ministry of Higher Education Science, Technology and Innovation of the Republic of Ecuador.

References

  1. 1.
    Argyros, I.K.: A Newton–Kantorovich theorem for equations involving \(m\)-Fréchet differentiable operators and applications in radiative transfer. J. Comput. Appl. Math. 131, 149–159 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Argyros, I.K.: On the Newton–Kantorovich hypothesis for solving equations. J. Comput. Appl. Math. 169(2), 315–332 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Argyros, I.K., Cho, Y.J., Hilout, S.: Numerical methods for equations and its applications. CRC Press/Taylor and Francis Publications, New York (2012)zbMATHGoogle Scholar
  4. 4.
    Dennis, J.E., Schnabel, R.B.: Numerical methods for unconstrained optimization and nonlinear equations. SIAM, Philadelphia (1996)CrossRefzbMATHGoogle Scholar
  5. 5.
    Ezquerro, J.A., González, D., Hernández, M.A.: Majorizing sequences for Newton’s method from initial value problems. J. Comput. Appl. Math. 236, 2246–2258 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Ezquerro, J.A., González, D., Hernández, M.A.: On the local convergence of Newton’s method under generalized conditions of Kantorovich. Appl. Math. Lett. 26, 566–570 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Ezquerro, J.A., Hernández, M.A.: Generalized differentiability conditions for Newton’s method. IMA J. Numer. Anal. 26, 566–570 (2013)zbMATHGoogle Scholar
  8. 8.
    Kantorovich, L.V.: The majorant principle and Newton’s method. Doklady Akademii Nauk SSSR 76, 17–20 (1951) (In Russian)Google Scholar
  9. 9.
    Potra, F.A., Pták, V.: Nondiscrete induction and iterative processes. Pitman Publishing Limited, London (1984)zbMATHGoogle Scholar

Copyright information

© Sociedad Española de Matemática Aplicada 2014

Authors and Affiliations

  1. 1.Department of Mathematical SciencesCameron UniversityLawtonUSA
  2. 2.Center on Mathematical ModellingEscuela Politécnica NacionalQuitoEcuador

Personalised recommendations